MAUDE Adverse Event Report: COOK INC ADVANCE MICRO 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER

COOK INC ADVANCE MICRO 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Model Number G26625
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: dqy, lit.Occupation: cath lab.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while using a advance micro 14 ultra low-profile pta balloon catheter, the balloon broke (patient reference (b)(4)).During the initial inflation, the balloon ruptured longitudinally prior to reaching nominal pressure.The contrast type is unknown but the contrast to saline mix was 30/70.There was no angulation or vessel tortuosity noted.The lesion was located in the superior femoral artery.There was severe calcification noted and the vessel was entirely occluded.The device was removed and another of the same device was used to complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81)- device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the complaint device, the balloon catheter was noted to be separated into two sections.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: d4 = photos were taken upon receipt of the device, showing an advance micro 14 ultra low-profile pta balloon catheter measuring 3x12 instead of 2x6 as originally reported.Confirmation was received (b)(6) 2021 that the complaint device was a pta3-14-150-3-12, not a pta3-14-150-2-6 as originally reported.The pta3-14-150-2-6 did not malfunction during the procedure.Summary of event: as reported, while using an advance micro 14 ultra low-profile pta balloon catheter, the balloon broke.During the initial inflation, the balloon ruptured longitudinally prior to reaching nominal pressure.The contrast type is unknown but the contrast to saline mix was 30/70.There was no angulation or vessel tortuosity noted.The lesion was located in the superior femoral artery.There was severe calcification noted and the vessel was entirely occluded.The device was removed and another of the same device was used to complete the procedure.Upon return and initial evaluation of the complaint device, the balloon catheter was noted to be separated into two sections.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, drawing, instructions for use (ifu), quality control, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned one pta balloon catheter to cook for investigation.The catheter was separated into two sections.Both sections were wrinkled, kinked, and elongated.Due to the balloon catheter being separated, cook was unable to inflate the balloon to verify the rupture; however, the balloon material was intact.In response to this incident, cook completed a document review.Cook reviewed the dmr and product labeling to establish the manufacturing specifications, operation parameters, and design verification testing of the device.Cook was unable to perform a review on the dhr because the customer did not provide the lot number for the complaint device.Cook reviewed the sales history for this customer and was unable to identify the complaint lot.There is no evidence of nonconforming material in house or in the field.The information provided upon review of complaint file, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu instructs to choose a balloon appropriate to lesion length and vessel diameter.The ifu notes ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution¿ and instructs to remove the balloon and sheath as a unit if rupture occurs and resistance is encountered upon withdrawal, after application of negative pressure.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this event, as the vessels were severely calcified and totally occluded.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11914081
Report Number1820334-2021-01434
Device Sequence Number4379532
Product Code DQY
UDI-Device Identifier10827002266251
UDI-Public(01)10827002266251(17)230626(10)13270511
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberG26625
Device Catalogue NumberPTA3-14-150-3-12
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/08/2021
08/18/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/30/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 2.9FR PEDAL ACCESS SHEATH.